An Insight into the Relationship between Computational Thinking Concepts and Students' Attitudes towards Mathematics

Julia Tomanova, Martin Vozar, Dasa Munkova
334 109

Abstract


The study focuses on the identification of relationships and/or rules between computational thinking (CT) concepts among the undergraduate students of Applied Informatics due to their attitudes towards mathematics. We analyze three CT concepts - decomposition, pattern recognition, and algorithmic thinking. We assume that students who have a closer relationship with mathematics, a positive attitude towards mathematics, have better developed CT. We conducted the experiment during the 2022/2023 academic year on the Information Coding and Displaying subject. The results indicate that those students who have no relationship to mathematics, negative attitude towards mathematics, have no problem with decomposition and pattern recognition, but without significant algorithmic thinking. On the other hand, students who have a close relationship with mathematics are also able to decompose or recognize patterns, but moreover they have shown algorithmic thinking. The contribution of the study comprises the identification of relationships and/or patterns of computational thinking concepts among students who have a relationship to mathematics, who cannot assess their relationship to mathematics, as well as among students who have no relationship to mathematics. Our results indicate a different occurrence of computational thinking concepts as well as links and/or relationships between them.

Keywords


Computational thinking, Decomposition, Mathematics, Algorithmic thinking, Pattern recognition

Full Text:

PDF

References


Tomanova, J., Vozar, M., & Munkova, D. (2024). An insight into the relationship between computational thinking concepts and students' attitudes towards mathematics. International Journal of Education in Mathematics, Science, and Technology (IJEMST), 12(3), 793-809. https://doi.org/10.46328/ijemst.3805




DOI: https://doi.org/10.46328/ijemst.3805

Refbacks

  • There are currently no refbacks.


Copyright (c) 2024 International Journal of Education in Mathematics, Science and Technology

 

 
International Journal of Education in Mathematics, Science and Technology (IJEMST) 
 
Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License.

Editors: Mack Shelley & Ismail Sahin

Place of Publication: Turkey & Name of Publisher: Ismail Sahin

ISSN: 2147-611X (Online)